Alert archive / Oklahoma / River Flood Warnings in 2011

River Flood Warning 16, NWS Tulsa, OK

April 28, 2011Adair County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Apr 28, 2011, 6:17 AM CDT for Adair County, Oklahoma. It took effect at Apr 28, 2011, 6:31 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 6:17 AM CDT (11:17 UTC)
In effect from
Apr 28, 2011, 6:31 AM CDT
Expired
Apr 28, 2011, 4:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK
Flood severity
Minor

County Adair County, OK

The radar

The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 12.77 ft at Apr 28, 2011, 7:00 AM CDT.

actionminormoderate101504/2804/29
Action stage
13 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

944 
WGUS44 KTSA 281117
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
617 AM CDT THU APR 28 2011


...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN OKLAHOMA... 

  ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. 
  
OKC001-281917-
/O.NEW.KTSA.FL.W.0016.110428T1131Z-110428T2100Z/
/WTTO2.1.ER.110428T1131Z.110428T1200Z.110428T1500Z.NO/
617 AM CDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ILLINOIS RIVER NEAR WATTS.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  500 AM THURSDAY THE STAGE WAS 12.68 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE 
  FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 13.1 FEET BY 
  THIS MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE 
  THIS MORNING.
* IMPACT...AT 13.0 FEET...MINOR FLOODING OCCURS FROM THE ARKANSAS 
  BORDER TO CHEWEY BRIDGE.  EXTREME TURBULENCE MAKES THE RIVER UNSAFE
  FOR FLOATING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 28, 5:27 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 28, 5:27 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
527 AM CDT THU APR 28 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 313 AM CDT THU APR 28 2011/

DISCUSSION...
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL HAVE A
COUPLE OF DAYS TO DRY OUT AS HIGH PRESSURE PREVAILS.
SOUTHERLY WINDS WILL INCREASE ON FRIDAY AS THE NEXT
STORM SYSTEM ORGANIZES IN THE LEE OF THE ROCKIES.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE
ON SATURDAY AND REMAIN IN THE FORECAST ON SUNDAY AS
THE NEXT COLD FRONT MOVES THROUGH THE REGION. SOME
OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY
EVENING ESPECIALLY ACROSS SOUTHEAST OKLAHOMA WHERE THE
INSTABILITIES WILL BE THE GREATEST. TRENDED THIS FORECAST
TOWARDS THE MORE PROGRESSIVE ECMWF. HOWEVER...THERE IS THE
POTENTIAL THAT THE FRONT COULD STALL OUT ACROSS SOUTHERN
PORTIONS OF THE AREA PER THE GFS AND THE CMC.

KEPT THE BEGINNING OF NEXT WEEK DRY AS HIGH PRESSURE BUILDS
INTO THE REGION BEHIND THE DEPARTING COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  49  78  61 /   0   0   0  10
FSM   73  46  80  54 /   0   0   0  10
MLC   75  47  78  61 /   0   0   0  10
BVO   75  42  78  57 /   0   0   0  10
FYV   69  41  76  53 /   0   0   0  10
BYV   68  44  75  53 /   0   0   0  10
MKO   72  47  77  55 /   0   0   0  10
MIO   73  45  78  57 /   0   0   0  10
F10   73  48  77  58 /   0   0   0  10
HHW   75  46  80  60 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Apr 28, 5:04 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
504 AM CDT THU APR 28 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CDT THU APR 28 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...
SEVERAL LARGE RIVERS REMAIN IN FLOOD HOWEVER RIVER LEVELS ARE
FALLING.  MOTORISTS SHOULD CONTINUE TO HEED WARNINGS FOR
WATER COVERED ROADWAYS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG SOUTHERLY WINDS WILL DEVELOP ON FRIDAY AHEAD OF THE
NEXT COLD FRONT...WHICH WILL MOVE INTO THE AREA ON SATURDAY.
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP ALONG
AND NORTH OF THE COLD FRONT LATE SATURDAY AND SATURDAY
NIGHT.  LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE.
THUNDERSTORMS WILL CONTINUE INTO SUNDAY...BEFORE THE COLD
FRONT PUSHES FURTHER EAST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Apr 28, 4:43 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
443 AM CDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 AM     HEAVY RAIN       2 E SPRINGDALE          36.19N 94.09W
04/28/2011  M14.96 INCH      WASHINGTON         AR   BROADCAST MEDIA

            EVENT TOTAL FROM 4/21 TO LATE DAY 4/27.

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:12 PM CDTRiver Flood AdvisoryTSACherokee14 hr

Nearby

River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.